Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 23, 2025, 9:05 PM MDT for Doña Ana County, Sierra County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2025, 9:05 PM MDT (03:05 UTC)
- Expired
- Jun 23, 2025, 10:00 PM MDT
- In force
- 55 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Doña Ana County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 47 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3400 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724
WUUS54 KEPZ 240305
SVREPZ
NMC013-051-240400-
/O.NEW.KEPZ.SV.W.0021.250624T0305Z-250624T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
905 PM MDT Mon Jun 23 2025
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
East central Sierra County in south central New Mexico...
Northeastern Dona Ana County in south central New Mexico...
* Until 1000 PM MDT.
* At 904 PM MDT, a severe thunderstorm was located 12 miles southwest
of Northrup Landing, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Northrup Landing, Portions of Jornada Experimental Range, and Lake
Lucero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3267 10643 3268 10678 3323 10685 3322 10636
TIME...MOT...LOC 0304Z 185DEG 17KT 3283 10659
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:53 PM MDT, 3 hours 12 minutes earlier. Its key messages:
- Potential for heavy rainfall with localized flooding this week. Flood watches are in effect through Wednesday for the Rio Grande Valley east through to the Sacramento Mountains.
- Showers/thunderstorms becoming widespread over the entire area through Friday. Moisture peaks on Tuesday, with the highest chances of heavy rainfall and flooding through Wednesday.
Area forecast discussion, Jun 23, 5:53 PM MDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
553 PM MDT Mon Jun 23 2025
...New AVIATION...
.KEY MESSAGES...
- Potential for heavy rainfall with localized flooding this
week. Flood watches are in effect through Wednesday for the
Rio Grande Valley east through to the Sacramento Mountains.
- Showers/thunderstorms becoming widespread over the entire area
through Friday. Moisture peaks on Tuesday, with the highest
chances of heavy rainfall and flooding through Wednesday.
&&
.DISCUSSION...
Issued at 154 PM MDT Mon Jun 23 2025
Monsoon moisture will continue to move into southern New Mexico
and west Texas tonight into Tuesday. Tropical moisture will be
forced north due to flow between an upper level trough over
California and a dome of high pressure over the Mid-Atlantic.
Moisture levels should peak Tuesday into Wednesday before
gradually decreasing across the region.
The main concerns will be flash flooding from heavy rainfall that
has a moderate risk (40% chance) of occurring for areas just east
of I-25 towards White Sands/Sacramento Mtns northward through
much of central New Mexico. Precipitable water values are expected
to be around 1.5 inches on Tuesday which is about the 99th
percentile of climatology. This along with ample moisture
transport should support widespread convection and depending upon
the rain rates - lead to flash flooding. Hi-res models seem to
point to the 6PM Tuesday to midnight time frame as the best
chances of thunderstorms capable of heavy rainfall and flooding.
Flash flood watches have been expanded into the Rio Grande Valley
and El Paso metro areas for these reasons along with lining up
with favorable large scale ascent from upper level flow. One area
of concern will be the Gila Forrest region as it will be on the
edge of a lot of the higher moisture. If moisture increases more
in these areas then the flood watch may need to be modified to
include these areas. The Trout fire burn scar will be closely
watched for convection and resulting rain rates as it will not
take much rain to cause flash flooding on the burn scar.
Given all these concerns there is another scenario that could
play out that has happened before with monsoon moisture surges
like this. Mid level moisture and cloud cover could be more
substantial and limit daytime heating and therefore instability.
This could lead to clusters of storms producing moderate rain
which could still be an issue but may take more time for any kind
of flood response. This type of scenario is more ideal for soaking
rains into the ground but it will limit how much precipitation
falls. If there are more breaks in cloud cover and more
instability for storms to develop stronger updrafts and therefore
higher rain rates resulting then flooding becomes a much bigger
concern.
NWS ABQ
&&
.AVIATION...
(00Z TAFS)
Issued at 552 PM MDT Mon Jun 23 2025
Increasing BKN080 BKN200. Scattered BKN-OVC050CB -TSRA, mainly
east of the Rio Grande Valley, but developing to the west over the
next several hours. Isolated OVC040CB 1-3SM TSRA with wind gusts
of 35-45 knots. Thunderstorms mostly dissipating by around 06Z but
showers continuing through most of the night. Thunderstorms
developing again after 18Z.
&&
.FIRE WEATHER...
Issued at 154 PM MDT Mon Jun 23 2025
Overall fire weather concerns are trending down due to an influx
of monsoon moisture into the region. Shower and thunderstorm
activity should increase Tuesday with the best chances of storms
Tuesday evening/night east of the Gila towards the Rio Grand
Valley. Trout fire burn scar will be on the edge of the area of
highest probability for heavy rainfall so it will be closely
monitored. Highest chances of any flooding should peak during this
time with thunderstorm activity decreasing in coverage through
the end of the week. Key point to remember with regards to the
Trout Fire burn scar is that it will not take much rainfall to
cause flooding and debris flows. Showers and storms moving over
some of the same areas will make them more prone to flooding
impacts with more runoff.
NWS ABQ
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 73 87 71 87 / 70 80 90 70
Sierra Blanca 65 82 64 84 / 80 70 70 50
Las Cruces 69 85 66 82 / 60 90 90 80
Alamogordo 67 83 63 79 / 70 80 90 80
Cloudcroft 50 61 48 60 / 70 90 80 90
Truth or Consequences 70 84 66 82 / 40 80 80 80
Silver City 61 82 60 80 / 40 70 70 70
Deming 70 90 68 87 / 60 90 90 70
Lordsburg 67 90 66 88 / 30 60 60 60
West El Paso Metro 73 84 71 82 / 80 80 90 70
Dell City 70 84 68 84 / 80 70 70 60
Fort Hancock 71 88 71 89 / 80 70 80 60
Loma Linda 66 79 63 77 / 80 80 80 70
Fabens 71 87 70 85 / 70 80 80 70
Santa Teresa 70 84 69 82 / 70 80 90 80
White Sands HQ 72 82 70 81 / 70 80 90 80
Jornada Range 67 83 65 79 / 70 80 90 80
Hatch 69 87 67 82 / 60 90 90 80
Columbus 72 89 70 85 / 60 80 90 70
Orogrande 68 80 66 79 / 70 80 90 80
Mayhill 55 72 54 70 / 70 90 80 90
Mescalero 55 72 53 70 / 70 90 90 90
Timberon 52 69 50 66 / 70 90 80 80
Winston 55 76 55 74 / 40 80 80 80
Hillsboro 62 84 61 80 / 50 90 80 90
Spaceport 67 82 63 78 / 60 90 90 80
Lake Roberts 57 83 57 82 / 30 80 70 80
Hurley 62 85 61 83 / 40 80 70 70
Cliff 63 90 63 89 / 20 60 50 60
Mule Creek 60 87 61 87 / 10 50 40 40
Faywood 65 82 64 79 / 50 80 80 80
Animas 67 90 66 89 / 30 60 60 50
Hachita 67 88 66 85 / 60 80 80 70
Antelope Wells 66 88 66 86 / 60 80 80 70
Cloverdale 64 85 64 84 / 40 60 60 50
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Wednesday evening for Eastern/Central El
Paso County-Northern Hudspeth Highlands/Hueco Mountains-Rio
Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-Salt Basin-
Southern Hudspeth Highlands-Western El Paso County.
NM...Flood Watch through Wednesday evening for East Central Tularosa
Basin/Alamogordo-East Slopes Sacramento Mountains Below
7500 Feet-Northern Dona Ana County-Otero Mesa-Sacramento
Mountains Above 7500 Feet-Sierra County Lakes-Southeast
Tularosa Basin-Southern Dona Ana County/Mesilla Valley-West
Central Tularosa Basin/White Sands-West Slopes Sacramento
Mountains Below 7500 Feet.
&&
FORECASTER...17-HefnerIn the hours before
Special weather statement, Jun 23, 7:15 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service El Paso TX
715 PM MDT Mon Jun 23 2025
NMZ411-427-TXZ418-419-240200-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-Western El Paso County TX-
715 PM MDT Mon Jun 23 2025
...OUTFLOW FROM THUNDERSTORMS OVER NORTHERN CHIHUAHUA WILL BRING
GUSTY WINDS, BLOWING DUST, AND MAY TRIGGER THUNDERSTORM DEVELOPMENT
OVER THE EL PASO METRO AREA THROUGH 8 PM...
At 711 PM MDT, strong thunderstorms over north-central Chihuahua
have produced an outflow boundary that is moving towards Santa
Teresa and El Paso from the west-southwest. Expect wind gusts of 35
to 45 mph as the outflow pushes through, along with blowing dust.
Visibility will be reduced to around 1 to 3 miles.
This outflow will modify the air mass across the area, and may
finally trigger thunderstorm development over southern Dona Ana and
western El Paso Counties in the next hour or two.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Paso, Santa Teresa, Sunland Park, Chaparral, Anthony, Vado,
Canutillo, Anthony Gap, Berino, Vinton, San Miguel, Westway, Fort
Bliss, Mesquite, and Chamberino.
This includes the following highways...
Interstate 10 in New Mexico between mile markers 149 and 164.
Interstate 10 in Texas between mile markers 1 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3174 10639 3176 10645 3175 10649 3178 10653
3179 10693 3196 10707 3224 10667 3214 10650
3202 10639 3165 10624 3163 10631
TIME...MOT...LOC 0111Z 211DEG 29KT 3189 10694 3178 10685 3163 10679
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MHSpecial weather statement, Jun 23, 8:33 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service El Paso TX
833 PM MDT Mon Jun 23 2025
NMZ410-411-427-240315-
Northern Dona Ana County NM-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
833 PM MDT Mon Jun 23 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DONA ANA COUNTY THROUGH
915 PM MDT...
At 832 PM MDT, trained weather spotters reported a strong
thunderstorm over Las Cruces, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Las Cruces, NMSU Main Campus, Dona Ana, Mesilla, Fairacres, Organ,
Talavera, Hill, Dripping Springs, Aguirre Springs, Mesilla Valley
Bosque State Park, and Portions of Organ Mountains Desert Peaks
National Monument.
This includes the following highways...
Interstate 10 in New Mexico between mile markers 137 and 148.
Interstate 25 in New Mexico between mile markers 1 and 13.
Highway 70 in New Mexico between mile markers 150 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3220 10671 3222 10685 3244 10684 3246 10668
3240 10654
TIME...MOT...LOC 0232Z 194DEG 7KT 3229 10674
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:06 PM MDT | Dust Storm Advisory | EPZ | Doña Ana, Otero, Sierra | 54 min |
| Jun 23, 7:26 PM MDT | Dust Storm Advisory | EPZ | Doña Ana, Luna | 64 min |
| Jun 23, 8:07 PM MDT | Dust Storm Advisory | EPZ | Doña Ana, Grant, Luna, Sierra | 53 min |
| Jun 23, 8:28 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Jun 23, 8:33 PM MDT | Special Weather Statement | EPZ | Doña Ana | 42 min |
| Jun 23, 8:47 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 43 min |
| Jun 23, 9:12 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Jun 23, 9:26 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 49 min |
| Jun 23, 10:08 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero, Sierra | 3 hr |
| Jun 23, 10:35 PM MDT | Special Weather Statement | EPZ | 25 min | |
| Jun 23, 10:47 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jun 24, 10:23 AM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 24, 12:55 PM MDT | Areal Flood Advisory | EPZ | Sierra | 110 min |
| Jun 24, 1:30 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jun 24, 1:54 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jun 24, 2:25 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Jun 24, 3:25 PM MDT | Flash Flood Warning | EPZ | Sierra | 5 hr |
| Jun 24, 3:44 PM MDT | Flash Flood Warning | EPZ | Luna, Sierra | 2 hr |
| Jun 24, 3:53 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 51 min |
| Jun 24, 4:16 PM MDT | Flash Flood Warning | EPZ | Sierra | 119 min |
| Jun 24, 4:32 PM MDT | Special Weather Statement | EPZ | 28 min | |
| Jun 24, 4:48 PM MDT | Flash Flood Warning | EPZ | Luna | 117 min |
| Jun 24, 4:53 PM MDT | Flash Flood Warning | EPZ | Grant | 4 hr |
| Jun 24, 5:06 PM MDT | Special Weather Statement | EPZ | 24 min | |
| Jun 24, 5:07 PM MDT | Areal Flood Advisory | EPZ | Grant | 113 min |
| Jun 24, 5:28 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Jun 24, 5:42 PM MDT | Flash Flood Warning | EPZ | Grant, Luna | 2 hr |
| Jun 24, 5:47 PM MDT | Flash Flood Warning | EPZ | Luna, Sierra | 88 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.